Alert archive / Texas / High Wind Warnings in 2013
High Wind Warning 8, NWS Amarillo, TX
NWS Amarillo, TX issued this high wind warning at Oct 10, 2013, 6:40 PM CDT for 6 counties in Texas; Cimarron County, Texas County, Oklahoma. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 10, 2013, 6:40 PM CDT (23:40 UTC)
- Expired
- Oct 10, 2013, 11:30 PM CDT
- In force
- 5 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Dallam County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 113 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 10, 8:00 PM CDT | TSTM WND GST 71 | 2 E Goodwell, OK | OKLAHOMA MESONET |
| Oct 10, 8:18 PM CDT | TSTM WND GST 59 | Gruver, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2045 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
772 WWUS74 KAMA 102340 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 640 PM CDT THU OCT 10 2013 OKZ001-TXZ001-006-110500- /O.UPG.KAMA.WI.Y.0009.000000T0000Z-131011T0100Z/ /O.NEW.KAMA.HW.W.0008.131010T2340Z-131011T0500Z/ CIMARRON-DALLAM-HARTLEY- INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART... HARTLEY...CHANNING 640 PM CDT THU OCT 10 2013 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. * EVENT...AN EVAPORATING LINE OF SHOWERS MOVING ACROSS THE WESTERN OKLAHOMA AND NORTHWESTERN TEXAS PANHANDLE WILL PRODUCE ISOLATED GUSTS UP TO 70 MPH. * TIMING...ISOLATED GUSTS WILL BE POSSIBLE UNTIL MIDNIGHT TONIGHT. * IMPACTS...OUTDOOR OBJECTS MAY BE BLOWN ABOUT IF LEFT UNSECURED. THESE STRONG WIND GUSTS WILL ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST COULD PRODUCE SOME REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ OKZ002-TXZ002-003-007-008-110500- /O.NEW.KAMA.HW.W.0008.131010T2340Z-131011T0500Z/ TEXAS-SHERMAN-HANSFORD-MOORE-HUTCHINSON- INCLUDING THE CITIES OF...GUYMON...STRATFORD...SPEARMAN... GRUVER...DUMAS...BORGER 640 PM CDT THU OCT 10 2013 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. * EVENT...AN EVAPORATING LINE OF SHOWERS MOVING ACROSS THE WESTERN OKLAHOMA AND NORTHWESTERN TEXAS PANHANDLE WILL PRODUCE ISOLATED GUSTS UP TO 70 MPH. * TIMING...ISOLATED GUSTS WILL BE POSSIBLE UNTIL MIDNIGHT TONIGHT. * IMPACTS...OUTDOOR OBJECTS MAY BE BLOWN ABOUT IF LEFT UNSECURED. THESE STRONG WIND GUSTS WILL ALSO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BLOWING DUST COULD PRODUCE SOME REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
1 follow-up statement
337 WWUS74 KAMA 110430 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1130 PM CDT THU OCT 10 2013 OKZ001-002-TXZ001>003-006>008-110530- /O.CAN.KAMA.HW.W.0008.000000T0000Z-131011T0500Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART... STRATFORD...SPEARMAN...GRUVER...HARTLEY...CHANNING...DUMAS... BORGER 1130 PM CDT THU OCT 10 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE HIGH WIND WARNING. THE RISK OF ANY FURTHER HIGH WIND GUSTS HAS SUBSIDED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Oct 10, 6:40 PM CDT, 0 minutes earlier.
Area forecast discussion, Oct 10, 6:40 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
640 PM CDT THU OCT 10 2013
.AVIATION...
GRADIENT WINDS AND SHOWER ACTIVITY ACROSS NORTHWEST PART OF FORECAST
AREA WILL CAUSE OCCASIONAL GUSTS TO AROUND 50 KT AT KDHT AND KGUY.
HIGH WIND WARNING WILL BE IN EFFECT FOR THIS AREA THROUGH MIDNIGHT.
ECHOES SEEN ON RADAR HAVE YET TO PRODUCE LIGHTNING IN FORECAST
AREA...YET CONVECTIVE GUSTS IN NORTHERN SECTIONS WILL STILL PRODUCE
SEVERE GUSTS OF 50 KT. PASSAGE OF PACIFIC COLD FRONT THIS EVENING
WILL TURN SURFACE WINDS TO SOUTHWEST WITH SLIGHTLY LOWER SPEEDS. NO
LOW CLOUDS EXPECTED. SOUTHWEST SURFACE WINDS EXPECTED ON FRIDAY.
COCKRELL
&&
.PREV DISCUSSION... /ISSUED 550 PM CDT THU OCT 10 2013/
UPDATE...
UPDATED PRODUCTS ISSUED FOR SEVERE THUNDERSTORM WATCH NUMBER 545.
PREV DISCUSSION... /ISSUED 359 PM CDT THU OCT 10 2013/
DISCUSSION...THIS EVENING THROUGH NEXT THURSDAY
ALL SIGNS POINT TO AN ACTIVE WEATHER PATTERN FOR THE PANHANDLES WITH
MULTIPLE SHOTS AT PRECIPITATION. HAVE UTILIZED A NAM/ECMWF BLEND
FOR THE FIRST SEVERAL PERIODS FOLLOWED BY AN ALMOST STRICTLY ECMWF
SOLUTION LATE IN THE PERIOD.
LATE THIS AFTERNOON AND TONIGHT...
HAVE MADE VERY FEW CHANGES AS THINKING REMAINS GENERALLY THE SAME.
PLEASE SEE THE 1208 PM AFD UPDATE FOR FURTHER DETAILS.
FRIDAY AND SATURDAY...
THESE WILL BE PLEASANT DAYS WITH HIGHS IN THE 70S MOST EVERYWHERE
AND RELATIVELY LIGHT WINDS BELOW 15 MPH.
SATURDAY NIGHT THROUGH SUNDAY NIGHT...
A LOW LVL JET WILL ALLOW MOISTURE TO STREAM NWD FROM THE GULF OF
MEXICO WITH DEWPTS SURGING INTO THE UPR 50S TO MID 60S BY MIDDAY
SUN. AN UPSLOPE COMPONENT TO THE LOW LVL FLOW SHOULD INTERACT WITH
PWATS WELL ABOVE 2 STANDARD DEVIATIONS ABOVE NORMAL AND PERTURBED SW
FLOW ALOFT TO GREATLY ENHANCE RAIN CHANCES. HAVE SIGNIFICANTLY
BOOSTED PRECIP CHANCES FOR SUN/SUN NIGHT FOR MOST OF THE AREA.
SOME OF THE STORMS ON SUN COULD BE SEVERE AS MOST MODELS ARE NOW
SHOWING MODERATE INSTABILITY IN THE PRESENCE OF MODERATE TO STRONG
BULK SHEAR. THE SUN SEVERE THREAT DOES APPEAR TO BE CONDITIONAL ON
DIURNAL HEATING...WHICH WILL DEPEND ON HOW QUICKLY EARLY MORNING LOW
CLOUDS CAN BREAK UP. WE WILL KEEP OUR EYE ON THIS PERIOD AS ALL
WEATHER TYPES COULD BE POSSIBLE...INCLUDING FLASH FLOODING.
MONDAY AND MONDAY NIGHT...
A PACIFIC/ARCTIC FRONT COMBO WILL KEEP AT LEAST SOME LINGERING
RAIN/STORM CHANCES IN THE ERN HALF OF THE PANHANDLES AS IT PASSES
THROUGH ON MONDAY. IF SLOWER SOLUTIONS VERIFY AND LOW CLOUDS DO NOT
PRECLUDE DIURNAL HEATING...SVR WEATHER COULD AGAIN BE POSSIBLE MON
AFTERNOON IN THE ERN PANHANDLES.
TUESDAY THROUGH THURSDAY...
HAVE STAYED CLOSE TO THE COOLER AND MORE UNSETTLED ECMWF FOR THIS
PERIOD. TUESDAY SHOULD BE A DRY AND COOL DAY...WITH WEDNESDAY
POSSIBLY EVEN COOLER WITH A CHANCE OF A FEW SHOWERS. A BRIEF WARMUP
COULD COMMENCE THURSDAY BEFORE ANOTHER POSSIBLE COLD FRONT AT THE
END OF NEXT WEEK.
SIMPSON
FIRE WEATHER...
BRIEF ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE OVER THE FAR
SOUTHERN PANHANDLES ON FRIDAY...BUT THE TIME WINDOW SHOULD BE BRIEF
AND FUELS ARE GENERALLY STILL GREEN IN THESE AREAS. BEYOND FRIDAY...
RELATIVE HUMIDITY VALUES WILL GENERALLY STAY ABOVE 20 PERCENT.
SIMPSON
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 46 77 41 77 50 / 30 0 0 0 20
BEAVER OK 47 79 42 75 47 / 40 0 0 0 5
BOISE CITY OK 42 73 38 68 43 / 30 0 0 0 5
BORGER TX 49 77 46 73 52 / 30 0 0 0 20
BOYS RANCH TX 46 77 39 76 49 / 30 0 0 0 10
CANYON TX 44 78 38 79 51 / 20 0 0 0 20
CLARENDON TX 50 80 45 78 52 / 20 0 0 0 20
DALHART TX 39 73 36 69 43 / 30 0 0 0 5
GUYMON OK 45 77 40 73 46 / 50 0 0 0 5
HEREFORD TX 43 78 37 78 49 / 20 0 0 0 20
LIPSCOMB TX 49 80 41 74 50 / 30 0 0 0 20
PAMPA TX 47 74 43 72 50 / 30 0 0 0 20
SHAMROCK TX 51 82 44 78 53 / 20 0 0 0 20
WELLINGTON TX 53 86 48 81 54 / 20 0 0 0 20
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...HIGH WIND WARNING UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES: DALLAM...HANSFORD...HARTLEY...HUTCHINSON...MOORE...
SHERMAN.
OK...HIGH WIND WARNING UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES: CIMARRON...TEXAS.
&&
03/14Hazardous weather outlook, Oct 10, 5:48 PM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 548 PM CDT THU OCT 10 2013 OKZ001>003-TXZ001>020-111100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 548 PM CDT THU OCT 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE WESTERN AND CENTRAL PORTIONS OF THE OKLAHOMA PANHANDLE UNTIL MIDNIGHT TONIGHT WITH DAMAGING WINDS BEING THE PRIMARY HAZARD. THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP ACROSS THE REMAINING PORTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES THIS EVENING. SOME STORMS COULD BE STRONG TO SEVERE WITH STRONG WINDS UP TO 70 MPH. A WIND ADVISORY IS IN EFFECT FOR THE WESTERN OKLAHOMA PANHANDLE AND FAR NORTHWEST TEXAS PANHANDLE THROUGH 8 PM CDT TODAY. SOUTH TO SOUTHWEST WINDS AROUND 35 MPH WITH GUSTS UP TO 55 MPH ARE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES SUNDAY INTO MONDAY. A FEW OF THESE STORMS COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...ESPECIALLY IN THE CENTRAL PANHANDLES.
In the hours before
Special weather statement, Oct 10, 6:18 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
618 PM CDT THU OCT 10 2013
OKZ001-TXZ001-006-110015-
CIMARRON OK-DALLAM TX-HARTLEY TX-
618 PM CDT THU OCT 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR HARTLEY...DALLAM AND CIMARRON
COUNTIES UNTIL 715 PM CDT...
AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG SHOWERS AND THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
NORTH OF BLACK MESA PARK TO 5 MILES NORTHWEST OF NARA VISA...MOVING
EAST AT 45 MPH.
WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
BOISE CITY... DALHART... WHEELESS...
KEYES... GRIGGS... FELT...
BLACK MESA PARK... WARE... TEXLINE...
ROMERO... HARTLEY... CONLEN...
CHANNING... STURGIS...
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR CIMARRON COUNTY. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3700 10203 3650 10204 3650 10216 3644 10217
3563 10216 3563 10305 3613 10305 3700 10296
TIME...MOT...LOC 2318Z 270DEG 41KT 3694 10279 3567 10308
JCLocal storm report, Oct 10, 6:31 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
631 PM CDT THU OCT 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM NON-TSTM WND GST 3 SW DALHART 36.03N 102.55W
10/10/2013 M63 MPH HARTLEY TX ASOS
&&
EVENT NUMBER AMA1300836
FENNERLocal storm report, Oct 10, 6:37 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
637 PM CDT THU OCT 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM NON-TSTM WND GST 5 SE KENTON 36.83N 102.88W
10/10/2013 M65 MPH CIMARRON OK MESONET
OKLAHOMA MESONET
&&
EVENT NUMBER AMA1300837
FENNERLocal storm report, Oct 10, 6:39 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
639 PM CDT THU OCT 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM NON-TSTM WND GST 5 SE KENTON 36.83N 102.88W
10/10/2013 M67 MPH CIMARRON OK MESONET
OKLAHOMA MESONET
&&
EVENT NUMBER AMA1300838
FENNERLocal storm report, Oct 10, 6:40 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
640 PM CDT THU OCT 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM NON-TSTM WND GST 5 SE KENTON 36.83N 102.88W
10/10/2013 M58 MPH CIMARRON OK MESONET
OKLAHOMA MESONET
&&
EVENT NUMBER AMA1300839
FENNERThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 10:54 AM CDT | Wind Advisory | AMA | Dallam, Hartley | 8 hr |
| Oct 10, 6:18 PM CDT | Special Weather Statement | AMA | Dallam, Hartley | 57 min |
Nearby
High Wind Warnings in Texas, 2013High Wind Warnings in Oklahoma, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.